Alert archive / Florida / Special Weather Statements in 2014

Special Weather Statement, NWS Miami, FL

July 19, 2014Miami-Dade County, Florida

NWS Miami, FL issued this special weather statement at Jul 19, 2014, 8:31 PM EDT for Miami-Dade County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2014, 8:31 PM EDT (00:31 UTC)
Expired
Jul 19, 2014, 9:15 PM EDT
In force
44 min
Issued by
NWS Miami, FL

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 17 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 0.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2014-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2014-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2262 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

925 
WWUS82 KMFL 200031
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
831 PM EDT SAT JUL 19 2014
 
FLZ073-200115-
INLAND MIAMI-DADE COUNTY FL-
831 PM EDT SAT JUL 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL INLAND MIAMI-DADE COUNTY
...
 
* UNTIL 915 PM EDT

* AT 831 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM OVER MICCOSUKEE RESORT...OR 10 MILES NORTHWEST
  OF KENDALL...MOVING SOUTHWEST AT 10 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THE STORM WILL AFFECT...
  THE REDLAND...MICCOSUKEE RESORT...KENDALE LAKES...INTERSECTION
  KROME AND KENDALL DRIVE...THE HAMMOCKS...TAMIAMI...COUNTRY WALK...
  RICHMOND WEST...INLIKITA AND KENDALL WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

&&

LAT...LON 2584 8053 2578 8040 2551 8047 2564 8074
TIME...MOT...LOC 0031Z 029DEG 10KT 2577 8049 

$$

AK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 19, 7:41 PM EDT, 50 minutes earlier.

Area forecast discussion, Jul 19, 7:41 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
741 PM EDT SAT JUL 19 2014

.AVIATION...
SHOWERS AND STORMS ACROSS THE INTERIOR WILL WIND DOWN THIS
EVENING. VFR CONDITIONS AND LIGHT WINDS ARE EXPECTED AT THE TAF
SITES OVERNIGHT. SOME DRIER AIR WILL LINGER ACROSS THE EAST ON
SUNDAY...AND THE EAST COAST SEA BREEZE IS ALSO FORECAST TO PUSH
INLAND. SO SHOWERS AND STORMS SHOULD REMAIN MOSTLY AWAY FROM THE
EAST COAST TAF SITES. HOWEVER...STORMS MAY DEVELOP CLOSE TO THE
EAST COAST TAF SITES BEFORE PUSHING INLAND...SO ADDED VCTS AFTER
19Z. STORMS MAY ALSO MOVE TOWARDS KAPF SUNDAY AFTERNOON AS WELL.

&&

.PREV DISCUSSION... /ISSUED 312 PM EDT SAT JUL 19 2014/

DISCUSSION...

A STATIONARY FRONT AND EXTENSIVE CLOUDINESS CONTINUE TO LINGER
ACROSS THE SOUTHEAST U.S. SO FAR THE DEEP LAYERED MOISTURE DOES
NOT EXTEND BEYOND NORTH AND CENTRAL FLORIDA BUT THE GUIDANCE
CONTINUES TO SUGGEST THAT THE DEEP LAYERED MOISTURE WILL START TO
SLOWLY SINK SOUTHWARD TONIGHT INTO SUNDAY. AT THE SAME TIME AN
UPPER LEVEL TROUGH IS FORECAST TO CONTINUE DEEPENING ACROSS THE
SOUTHEAST U.S. THEN FORECAST TO EVOLVE INTO AN UPPER LEVEL LOW
ENTERING THE NORTHERN GULF LATE SUNDAY INTO MONDAY.

THE MAIN EFFECTS OF THE FORECAST SCENARIO OUTLINED ABOVE WILL BE
INCREASING SHOWERS AND THUNDERSTORMS ACROSS THE REGION...WITH THE
MOST COVERAGE MONDAY AND TUESDAY WITH NUMEROUS SHOWERS POSSIBLE
ACROSS PORTIONS OF THE PENINSULA. ON SUNDAY MAINLY AFTERNOON AND
EVENING SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED...AS THE
DEEP LAYERED MOISTURE IS NOT EXPECTED TO BE COMPLETELY ACROSS THE
REGION. PLUS EASTERLY WINDS FORECAST ACROSS THE REGION AND THE
AFTERNOON SEA BREEZE SHOULD KEEP ONLY ISOLATED ACTIVITY ACROSS THE
EASTERN THIRD OF THE PENINSULA.

MARINE...

WEAKER AND SOMEWHAT VARIABLE WINDS WILL CONTINUE ACROSS THE REGION
TONIGHT INTO SUNDAY. LATE SUNDAY AND THROUGH THE EARLY PART OF
THE WEEK LIGHT TO MODERATE EASTERLY WINDS ARE FORECAST TO RETURN
TO THE REGIONAL WATERS. SEAS ARE FORECAST TO BE 2 FEET OR LESS
THROUGH THE REMAINDER OF THE WEEKEND INTO AT LEAST EARLY NEXT
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  91  78  89  77 /  20  20  20  20
FORT LAUDERDALE  91  80  90  80 /  20  20  20  20
MIAMI            92  79  91  79 /  20  20  20  20
NAPLES           93  77  92  77 /  20  20  40  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM...57/DG
LONG TERM....60/BD
AVIATION...84/AK
Hazardous weather outlook, Jul 19, 4:48 PM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
448 PM EDT SAT JUL 19 2014

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
200900-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
448 PM EDT SAT JUL 19 2014

...FEW THUNDERSTORMS FOCUSED INTERIOR THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: A FEW THUNDERSTORMS WILL BE FOCUSED ACROSS THE
INTERIOR THIS EVENING. LIGHTNING STRIKES WILL BE THE MAIN RISK.

WIND: A WIND GUST OF 40 TO 50 MPH CANNOT BE RULED OUT WITH
THUNDERSTORMS OVER THE INTERIOR THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AFTERNOON THUNDERSTORMS WILL FOCUS OVER THE INTERIOR AND TOWARDS
THE GULF COAST ON SUNDAY. INCREASING MOISTURE DURING THE EARLY TO
MIDDLE PART OF NEXT WEEK WILL LEAD TO GREATER THUNDERSTORM
POTENTIAL OVER MUCH OF THE AREA.

SLOW MOVEMENT OF SHOWERS AND THUNDERSTORMS MAY LEAD TO MINOR
FLOODING OF STREETS AND POORLY DRAINED AREAS, PARTICULARLY DURING
THE EARLY TO MIDDLE PART OF NEXT WEEK.

A SLIGHT INCREASE IN EAST-SOUTHEAST WINDS WILL LIKELY LEAD TO A
RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES FROM TUESDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Special weather statement, Jul 19, 8:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
831 PM EDT SAT JUL 19 2014

FLZ073-200115-
INLAND MIAMI-DADE COUNTY FL-
831 PM EDT SAT JUL 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL INLAND MIAMI-DADE COUNTY
...

* UNTIL 915 PM EDT

* AT 831 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM OVER MICCOSUKEE RESORT...OR 10 MILES NORTHWEST
  OF KENDALL...MOVING SOUTHWEST AT 10 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THE STORM WILL AFFECT...
  THE REDLAND...MICCOSUKEE RESORT...KENDALE LAKES...INTERSECTION
  KROME AND KENDALL DRIVE...THE HAMMOCKS...TAMIAMI...COUNTRY WALK...
  RICHMOND WEST...INLIKITA AND KENDALL WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

&&

LAT...LON 2584 8053 2578 8040 2551 8047 2564 8074
TIME...MOT...LOC 0031Z 029DEG 10KT 2577 8049

AK

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:47 PM EDTSpecial Marine WarningMFL43 min

Nearby

Special Weather Statements in Florida, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.